Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 17, 1995, 3:36 PM EST for Palm Beach County, Florida. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Mar 17, 1995, 3:36 PM EST (20:36 UTC)
- Expired
- Mar 17, 1995, 4:45 PM EST
- In force
- 69 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS1 KPBI 172036 RRA
SVRPBI
FLC099-172145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
336 PM EST FRI MAR 17 1995
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EST
FOR THE FOLLOWING LOCATIONS......
...WESTERN PALM BEACH COUNTY THE WATERS ON LAKE OKEECHOBEE.
AT 330 PM EST WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
ALONG THE SOUTHEASTERN SHORE OF LAKE OKEECHOBEE NEAR BELLE GLADE MOVING
SLOWLY TO THE EAST.
THIS STORM IS A DANGEROUS STORM AND BOATERS ON LAKE OKEECHOBEE SHOULD
SEEK SAFE HARBOR IMMEDIATELY.
RESIDENTS OF WESTERN PALM BEACH COUNTY SHOULD BE PREPARED TO SEEK SAFE
SHELTER SHOULD SEVERE WEATHER APPROACH YOUR LOCATION.
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 2:55 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 17, 2:55 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EST FRI MAR 17 1995 DISC...SVR WW #119 VALID UNTIL 2300Z... WILL KEEP THIS SHORT AND SWEET. SLOW MOVING TANDEM OF SURFACE/UPPER LOW TO DRIFT ACROSS PENINSULA DURING THE NEXT 36 HOURS. GRIDDED DATA SHOWS HIGH INSTABILITY THROUGH 36 HOURS WITH COLD TEMPS ALOFT AND STRONGEST UVM THROUGH 24 HOURS AS UPPER VORTLOBE CROSSES STATE. SAT PIX SHOW VERY ACTIVE CONVECTION OVER EASTERN AND SOUTHERN PENINSULA ...WITH MORE STORMS OUT OVER THE EASTERN GULF. WITH ALL THAT ACTIVITY YET TO CROSS STATE...WILL CONTINUE 80/50 POP OVER CWA TONIGHT AND TOMORROW. SLGT CHANCE/CHANCE POP WARRANTED FOR EARLY TOMORROW NIGHT AS HIGH MEAN RH DEPICTED BY ALL MODELS STILL HANGING TOUGH OVER EASTERN PENINSULA ON 00Z SUN. NORTHEAST FLOW TO DEVELOP ON SUNDAY...LOW LEVEL RH STILL HIGH...SO COASTAL SC A GOOD BET. ZONES ALIGNED TO ACCOUNT FOR WATCH. MAY HAVE TO BE RESHUFFLED SHOULD SELS DECIDE TO EXTEND/EXPAND WW. MIA...WILL RE-SEND IF THIS OCCURS. @1...VOLUSIA @2...LAKE SEMINOLE @3...ORANGE OSCEOLA OKEECHOBEE @4...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO 63/74 57/73 55 60852 DAB 61/72 55/70 52 60853 MLB 63/75 59/74 56 60853 CRISTALDI
In the hours before
Special weather statement, Mar 17, 9:42 AM EST, 5 hours 54 minutes before
FLZ038-501-171545- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 942 AM EST FRI MAR 17 1995 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS ... WITH VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING... ALONG THE WESTERN PORTION OF FLAGLER COUNTY. THE HEAVIEST RAINFALL WAS 15 MILES NORTHWEST OF BUNNELL. MOVEMENT OF THE LINE OF THUNDERSTORMS WAS EAST AT 15 MPH. IN ADDITION... LARGE AREAS OF RAIN WITH A FEW EMBEDDED SHOWERS AND THUNDERSTORMS WERE OCCURRING ALONG THE EAST COAST OF FLORIDA AND THE ADJACENT COASTAL WATERS FROM JACKSONVILLE TO DAYTONA BEACH TO MELBOURNE TO VERO BEACH. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WAS NORTHEAST AT 20 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Mar 17, 11:26 AM EST, 4 hours 10 minutes before
FLZ064-501-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 356 PM EST SAT FEB 18 1995 ...STRONG THUNDERSTORMS NEAR THE MARTIN COUNTY COAST... AT 355 PM...NATIONAL WEATHER SERVICE RADAR AT MELBOURNE SHOWED STRONG THUNDERSTORMS FROM ALONG THE COAST NEAR JENSEN BEACH TO ABOUT 5 MILES WEST OF JUPITER INLET. THE STORMS WERE DRIFTING NORTHEAST. THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING..VERY HEAVY RAIN..AND POSSIBLY HAIL NEAR THE COAST AND OVER THE NEAR SHORE COASTAL WATERS OF MARTIN COUNTY DURING THE NEXT HOUR OR SO. PERSONS IN THESE AREAS..INCLUDING MARINE INTERESTS.. SHOULD BE ALERT FOR THESE THUNDERSTORMS AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. GLITTO
Special weather statement, Mar 17, 11:33 AM EST, 4 hours 3 minutes before
FLZ041-044>047-053-054-058-059-064-501-171830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EST FRI MAR 17 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR MUCH OF EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING... A BROAD AND SLOW MOVING AREA OF LOW PRESSURE...CURRENTLY OVER THE CENTRAL GULF OF MEXICO...WILL APPROACH THE FLORIDA PENINSULA THROUGH TONIGHT....AND WILL MOVE ACROSS THE STATE ON SATURDAY. ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO STREAM ACROSS EAST CENTRAL FLORIDA TODAY IN ADVANCE OF THIS STORM. TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD FOR THIS TIME OF YEAR...AND DRY MID LEVEL AIR IS FORECAST TO MOVE ACROSS THE STATE DURING THE DAY....WHICH WILL CAUSE THE AIR MASS OVER THE REGION TO BECOME QUITE UNSTABLE. WITH SOME AFTERNOON SUNSHINE... TEMPERATURES WILL RECOVER INTO THE MID AND UPPER 70S...WHICH WILL LEAD TO THE FORMATION OF A SEA BREEZE ALONG THE COAST. ALL THESE FACTORS WILL COMBINE TO INCREASE THUNDERSTORM ACTIVITY OVER THE REGION THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL ...AND DEADLY CLOUD-TO-GROUND LIGHTNING. ALTHOUGH WIND FIELDS OVER THE STATE ARE FORECAST TO REMAIN RELATIVELY WEAK... ANY STORMS WHICH DO FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AS WELL. IF YOU/RE PLANNING ANY OUTDOOR ACTIVITIES TODAY...KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATIONS. ACTIVATION OF SPOTTER NETWORKS...INCLUDING AMATEUR RADIO OPERATORS...IS REQUESTED AT THIS TIME IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
Special weather statement, Mar 17, 11:37 AM EST, 3 hours 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-171830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EST FRI MAR 17 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR MUCH OF EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING... A BROAD AND SLOW MOVING AREA OF LOW PRESSURE...CURRENTLY OVER THE CENTRAL GULF OF MEXICO...WILL APPROACH THE FLORIDA PENINSULA THROUGH TONIGHT....AND WILL MOVE ACROSS THE STATE ON SATURDAY. ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO STREAM ACROSS EAST CENTRAL FLORIDA TODAY IN ADVANCE OF THIS STORM. TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD FOR THIS TIME OF YEAR...AND DRY MID LEVEL AIR IS FORECAST TO MOVE ACROSS THE STATE DURING THE DAY....WHICH WILL CAUSE THE AIR MASS OVER THE REGION TO BECOME QUITE UNSTABLE. WITH SOME AFTERNOON SUNSHINE... TEMPERATURES WILL RECOVER INTO THE MID AND UPPER 70S...WHICH WILL LEAD TO THE FORMATION OF A SEA BREEZE ALONG THE COAST. ALL THESE FACTORS WILL COMBINE TO INCREASE THUNDERSTORM ACTIVITY OVER THE REGION THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL ...AND DEADLY CLOUD-TO-GROUND LIGHTNING. ALTHOUGH WIND FIELDS OVER THE STATE ARE FORECAST TO REMAIN RELATIVELY WEAK... ANY STORMS WHICH DO FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AS WELL. IF YOU/RE PLANNING ANY OUTDOOR ACTIVITIES TODAY...KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATIONS. ACTIVATION OF SPOTTER NETWORKS...INCLUDING AMATEUR RADIO OPERATORS...IS RREQUESTED AT THIS TIME IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
Special weather statement, Mar 17, 2:14 PM EST, 1 hour 22 minutes before
FLZ040-172015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 214 PM EST FRI MAR 17 1995 ...A STRONG THUNDERSTORM DEVELOPING IN SOUTH MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF SUMMERFIELD. MOVEMENT WAS NORTHEAST AT 20 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:41 AM EST | Severe Thunderstorm Warning | MLB | Marion | 49 min |
| Mar 17, 12:03 PM EST | Severe Thunderstorm Warning | MLB | Martin | 27 min |
| Mar 17, 2:41 PM EST | Severe Thunderstorm Warning | MLB | Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.